MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number 60-6085-200A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-6085-200a, vcare 200a ¿ small was being used on (b)(6)23 during an unknown procedure and ¿the handle part turns round and round.¿ the procedure was completed with an alternate unknown device.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.Conmed japan has reported this event and a medwatch report will be filed in conjunction with all ous adverse events.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one 60-6085-200a in opened original package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were found.Performed a functional inspection, the complaint was confirmed.The handle on the device spins since it was loose.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 96 reports, regarding 112 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anti-clockwise) and retract to the handle.Swipe finger around the edge of the vaginal cup to separate tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device form the vagina.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-6085-200a, vcare 200a ¿ small was being used on (b)(6) 2023 during an unknown procedure and ¿the handle part turns round and round.¿ the procedure was completed with an alternate unknown device.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.Conmed japan has reported this event and a medwatch report will be filed in conjunction with all ous adverse events.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17072955
Report Number1320894-2023-00109
Device Sequence Number6105218
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)240327(10)202203281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model Number60-6085-200A
Device Catalogue Number60-6085-200A
Device Lot Number202203281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic